MAUDE Adverse Event Report: BD SWITZERLAND SÀRL MAXPLUS; SET, ADMINISTRATION, INTRAVASCULAR

BD SWITZERLAND SÀRL MAXPLUS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MP5303-C
Health Effect - Clinical Codes Fetal Distress (1856); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
After several hours of mild, irregular contractions, the midwife, patient, and support person discussed options and jointly decided to begin an oxytocin infusion to help strengthen the labor pattern.Oxytocin was initiated according to policy.Shortly after oxytocin was initiated at 2 ml/hr, the iv pump alarmed for "air in line." the nurse clamped the iv tubing at the saline lock extension and used a syringe to remove the air.At 22:21, the nurse observed that the oxytocin was inadvertently infusing by gravity, resulting in an unintended bolus.The clamp had not fully occluded the line.Oxytocin was immediately disconnected.At 22:23, the patient experienced a tetanic contraction accompanied by a prolonged fetal heart rate deceleration.The nurse promptly called for additional assistance and notified the cnm [certified nurse midwife].Intrauterine resuscitation measures-including iv fluid bolus, maternal repositioning, and administration of terbutaline-were initiated immediately.The obstetrician arrived at 22:28.Cervical examination revealed 5 cm dilation.As the patient was remote from delivery, the team proceeded to the operating room for a stat cesarean section.At 22:35 in the operating room, the fetal heart rate was reassessed and found to be 160 bpm, and the uterus was soft on palpation.Given the reassuring findings, the team continued fetal monitoring in the operating room.After 20 minutes of stable monitoring, the patient and family returned to the labor room to continue laboring.The serious harm was escalation of care to the operating room and administration of terbutaline.The error was the clamp was not occluded.Rn believed she had clamped the line.On further inspection, the clamp appeared functional, but it did take extra force to "click" the clamp closed.This was a new product for the unit.Previous item did not have this clamp.The absence of the clamp would force the user to remove the line from the patient to reprime the line.

Brand Name
MAXPLUS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BD SWITZERLAND SÀRL
10020 pacific mesa blvd
san diego CA 92121
MDR Report Key24567873
Report Number24567873
Device Sequence Number21207308
Product Code FPA
UDI-Device Identifier10885403236655
UDI-Public(01)10885403236655
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/05/2026
Report Date (Section F) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberMP5303-C
Device Catalogue NumberMP5303-C
Device Lot Number25115770
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer03/11/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/11/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight64 KG
Date Report Sent to FDA03/05/2026